Volume and bounded cohomology

Michael Gromov

Publications Mathématiques de l'IHÉS (1982)

  • Volume: 56, page 5-99
  • ISSN: 0073-8301

How to cite

top

Gromov, Michael. "Volume and bounded cohomology." Publications Mathématiques de l'IHÉS 56 (1982): 5-99. <http://eudml.org/doc/103988>.

@article{Gromov1982,
author = {Gromov, Michael},
journal = {Publications Mathématiques de l'IHÉS},
keywords = {simplicial volume; minimal volume; simplicial norm; fundamental class; closed surfaces; complete Riemannian manifold; bounded cohomology; Betti number; fundamental group},
language = {eng},
pages = {5-99},
publisher = {Institut des Hautes Études Scientifiques},
title = {Volume and bounded cohomology},
url = {http://eudml.org/doc/103988},
volume = {56},
year = {1982},
}

TY - JOUR
AU - Gromov, Michael
TI - Volume and bounded cohomology
JO - Publications Mathématiques de l'IHÉS
PY - 1982
PB - Institut des Hautes Études Scientifiques
VL - 56
SP - 5
EP - 99
LA - eng
KW - simplicial volume; minimal volume; simplicial norm; fundamental class; closed surfaces; complete Riemannian manifold; bounded cohomology; Betti number; fundamental group
UR - http://eudml.org/doc/103988
ER -

References

top
  1. [1] M. ATIYAH, Elliptic operators, discrete groups and von Neuman algebras, Astérisque, 32-33 (1976), 43-72. Zbl0323.58015MR54 #8741
  2. [2] A. AVEZ, Variétés Riemanniennes sans points focaux, C.R. Acad. Sc. Paris, 270 (1970), 188-191. Zbl0188.26402MR41 #961
  3. [3] G. BAUMSLAG, S. PRIDE, Groups with two more generators than relators, J. Lond. Math. Soc. (2) 17 (1978), 425-426. Zbl0387.20030MR58 #11137
  4. [4] G. BAUMSLAG, S. PRIDE, Groups with one more generator than relators, Math. Z., 167 (1979), 279-281. Zbl0388.20025MR80i:20014
  5. [5] R. BISHOP, R. CRITTENDEN, Geometry of manifolds, New York, Acad. Press (1964). Zbl0132.16003MR29 #6401
  6. [6] R. BROOKS, Some remarks on bounded cohomology, in Riemannian surfaces and related topics, Ann. Math. Studies, 91 (1981), 53-65. Zbl0457.55002MR83a:57038
  7. [7] P. BUSER, H. KARCHER, Gromov's almost flat manifolds, Astérisque, 81 (1981). Zbl0459.53031MR83m:53070
  8. [8] P. CONNER, R. FRANK, Actions of compact Lie groups on aspherical manifolds, Topology of Manifolds (Proc. Inst. Univ. Georgia, Athens, GA, 1969), (1970), 227-264. Zbl0312.57025MR42 #6839
  9. [9] J. CHEEGER, Finiteness theorems for Riemannian manifolds, Am. J. Math., 92 (1970), 61-75. Zbl0194.52902MR41 #7697
  10. [10] J. CHEEGER, D. EBIN, Comparison theorems in Riemannian geometry, North Holland, 1975. Zbl0309.53035MR56 #16538
  11. [11] J. CHEEGER, M. GROMOV, M. TAILOR, Finite propagation Speed, Kernel estimates for functions of the Laplace Operator and the geometry of Complete Riemannian manifold, J. Diff. Geom., 17 (1982), 15-55. Zbl0493.53035MR84b:58109
  12. [12] E. DINABURG, On the relations among various entropy characteristics of dynamical systems, Math USSR Izv., 5 (1971), 337-378. Zbl0248.58007
  13. [13] P. EBERLEIN, Lattices in spaces of non-positive curvature, Ann. of Math., 111 (1980), 435-477. Zbl0401.53015MR82m:53040
  14. [14] H. FURSTENBERG, Boundary theory and stochastic processes on homogeneous spaces, Proc. Symp. in Pure Math., XXVI (1973), 193-233. Zbl0289.22011MR50 #4815
  15. [15] S. GALLOT, Quantitative Sobolev Estimates on Riemannian manifolds and applications, C.R. Acad. Sc. Paris, 292 (1981), 375-377. Zbl0458.53026MR82b:58096
  16. [16] S. GALLOT, Inégalités de Sobolev et applications géométriques, to appear. Zbl0535.53034
  17. [17] S. GALLOT, Inégalités isopérimétriques sur les variétés compactes sans bord, to appear. Zbl0674.53001
  18. [18] D. GROMOLL, W. MEYER, W. KLINGENBERG, Riemannsche Geometrie im Grossen, Springer Lect. Notes, 55 (1978). 
  19. [19] F. GREENLEAF, Invariant means on topological groups, Van Nostrand, Reinhold Company, 1969. Zbl0174.19001MR40 #4776
  20. [20] M. GROMOV, Manifolds of negative curvature, J. Diff. Geom., 13 (1978), 223-231. Zbl0433.53028MR80h:53040
  21. [21] M. GROMOV, Hyperbolic manifolds, groups and actions, in Riemannian surfaces and related topics, Ann. Math. Studies, 97 (1981), 183-215. Zbl0467.53035MR82m:53035
  22. [22] M. GROMOV, Paul Levy's Isoperimetric inequality, Preprint I.H.E.S., 1980. 
  23. [23] M. GROMOV, Groups of polynomial growth and expanding maps, Publ. Math. I.H.E.S., 53 (1981), 53-78. Zbl0474.20018MR83b:53041
  24. [24] M. GROMOV, Three remarks on geodesic dynamics and the fundamental group, Preprint, SUNY at Stony Brook, 1977. Zbl1002.53028
  25. [25] M. GROMOV, Hyperbolic manifolds according to Thurston and Jørgensen, Springer Lect. Notes, 842 (1981), 40-53. Zbl0452.51017MR84b:53046
  26. [26] M. GROMOV, B. LAWSON, Spin and scalar curvature in the presence of a fundamental group, Ann. of Math., 111 (1980), 209-231. Zbl0445.53025MR81g:53022
  27. [27] U. HAAGERUP, H. MUNKHOLM, Simplices of maximal volume in Hyperbolic N-space, Preprint, 1979. Zbl0493.51016
  28. [28] G. HARDER, A Gauss-Bonnet formula for discrete arithmetically defined groups, Ann. Sci. École Normale Sup., 4 (1971), 409-455. Zbl0232.20088MR46 #8255
  29. [29] H. HESS, R. SCHRADER, D. UHLENBROCK, Kato's inequality and the spectral distribution of Laplacians on compact Riemannian manifold, J. Diff. Geom., 15 (1980), 27-39. Zbl0442.58032MR82g:58090
  30. [30] H. HIRONAKA, Resolution of singularities of an algebraic variety over a field of characteristic zero. I, Ann. of Math., 79 (1964), 102-203. Zbl0122.38603MR33 #7333
  31. [31] H. HIRONAKA, Triangulation of algebraic sets, Proc. Symp. Pure Math., XXIX (1975), 165-185. Zbl0332.14001MR51 #10331
  32. [32] N. HITCHIN, Compact four dimensional Einstein manifolds, J. Diff. Geom., 9 (1974), 435-441. Zbl0281.53039MR50 #3149
  33. [33] J. M. HIRSCH, W. THURSTON, Foliated bundles, invariant measures and flat manifolds, Ann. of Math., 101 (1975), 369-390. Zbl0321.57015MR51 #6842
  34. [34] T. JØRGENSEN, Compact 3-manifolds of constant negative curvature flbering over the circle, Ann. of Math., 106 (1977), 61-72. Zbl0368.53025
  35. [35] H. INOUE, K. YANO, The Gromov invariant of negatively curved manifolds, Topology, 21 (1981), 83-89. Zbl0469.53038MR82k:53091
  36. [36] A. KATOK, Entropy and closed geodesics, to appear. Zbl0525.58027
  37. [37] A. MANNING, Topological entropy for geodesic flows, Ann. of Math., 110 (1979), 567-573. Zbl0426.58016MR81e:58044
  38. [38] G. MARGULIS, Applications of ergodic theory to the investigation of manifolds of negative curvature, Funct. Ann. App., 3 (1969), 335-336. Zbl0207.20305MR41 #2582
  39. [39] J. MILNOR, On the existence of a connection with curvature zero, Comm. Math. Helv., 32 (1958), 215-233. Zbl0196.25101MR20 #2020
  40. [40] J. MOORE, Semi simplicial complexes and Postnikov systems, Symp. de Top. Alg. Mexico, 1958, 232-248. Zbl0089.18001MR22 #1894
  41. [41] M. RAGHUNATHAN, Discrete subgroups of Lie groups, Springer, 1972. Zbl0254.22005MR58 #22394a
  42. [42] R. SAVAGE, The space of positive definite matrices and Gromov's invariant, Preprint, Univ. of Utah, 1981. Zbl0498.53037
  43. [43] T. SOMA, The Gromov invariant for links, Inv. Math., 64 (1981), 445-454. Zbl0478.57006MR83a:57014
  44. [44] D. SULLIVAN, A generalization of Milnor's inequality concerning affine foliations and affine manifolds, Comm. Math. Helv., 51 (1976), 183-189. Zbl0335.57017MR54 #6163
  45. [45] D. SULLIVAN, Cycles for the dynamical study of foliated manifolds and complex manifolds, Inv. Math., 36 (1976), 225-255. Zbl0335.57015MR55 #6440
  46. [46] D. SULLIVAN, On the ergodic theory at infinity of an arbitrary discrete group of hyperbolic motions, in Riemannian surfaces and related topics, Ann. Math. Studies, 97 (1981), 465-497. Zbl0567.58015MR83f:58052
  47. [47] W. THURSTON, Geometry and topology of 3-manifolds, Lecture Notes, Princeton, 1978. 
  48. [48] H. WINKELNKEMPER, Un teorema sobre variedades de dimension 4, Acta Mexicana Ci. Tecn., 2 (1968), 88-89. Zbl0213.50202MR38 #6623
  49. [49] K. YANO, Gromov invariant and S1-actions, to appear. Zbl0518.57017
  50. [50] W. BROWDER, W. C. HSIANG, G-actions and the fundamental group, Inv. Math., 65 (1982), 411-424. Zbl0519.57034MR83d:57026

Citations in EuDML Documents

top
  1. Piotr Mikrut, Bordism of spin manifolds with local actions of Tori in low dimensions
  2. Thilo Kuessner, Proportionality principle for cusped manifolds
  3. Renata Grimaldi, Ignazia Maniscalco, Extension de métriques riemanniennes et type de croissance
  4. Richard Pereyrol, Volume simplicial des espaces hermitiens symétriques
  5. Gérard Besson, L'entropie minimale des espaces symétriques
  6. Thilo Kuessner, An invariant of nonpositively curved contact manifolds
  7. Laurent Bessières, Sur le volume minimal des variétés ouvertes
  8. Bernhard Hanke, Dieter Kotschick, John Roe, Thomas Schick, Coarse topology, enlargeability, and essentialness
  9. Sylvestre Gallot, Volume minimal des variétés hyperboliques : un théorème local et un résultat global
  10. Laurent Bessières, Sur le volume minimal des variétés ouvertes

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.